

# Africa Business Forum 2025

## FROM POTENTIAL TO PROSPERITY ACTIVATING REGIONAL VALUE CHAINS

## PROGRAMME

**17 February 2025** Economic Commission for Africa Africa Hall | Addis Ababa



#### FROM POTENTIAL TO PROSPERITY ACTIVATING REGIONAL VALUE CHAINS

17 February 2025 | Economic Commission for Africa Africa Hall | Addis Ababa

## **Opening of the Forum**

Moderator – Mr. Mark Eddo, Founder, Mark Eddo Media (MEM)

**Opening Remarks by Mr. Claver Gatete**, Executive Secretary, Economic Commission for Africa and UN Under-Secretary General

**Remarks by H.E. Dr. Monique Nsanzabaganwa**, Deputy Chairperson, African Union Commission

Remarks by H.E. President Taye Atsekselassie, President of Ethiopia

**Keynote Speech by: Mr. Samaila Zubairu**, President and CEO, Africa Finance Corporation

## Segment 1 – Presidential Dialogue

#### Moderator - Mr. Mark Eddo

H.E. President Duma Gideon Boko, President of Botswana

H.E. President John Dramani Mahama, President of Ghana

H.E. Mr. Alexandre Barro Chambrier, Deputy Prime Minister of Gabon

Dr. Ngozi Okonjo-Iweala, Director-General, World Trade Organization (WTO)

H.E. Amb. Wamkele Mene, Secretary-General, African Continental Free Trade Area (AfCFTA), Secretariat

**Followed by:** Interactive Panel Discussion; Q&A and Networking Summary of key takeaways by moderator; Group photograph of panelists

## Signing of the Memorandum of Understanding (MoU) between ECA and the AfCFTA Secretariat

This landmark agreement is aimed at strengthening joint efforts to advance AfCFTA implementation and foster economic integration across Africa.

Followed by: Group photograph of Presidents, ECA and AfCFTA

# RVC exhibition, health break and speed networking

Exhibition featuring core and support RVC stakeholders and actors in Africa. Mainly - livestock, agriparks, pharmaceuticals, and investors/financiers.

10 – 11 a.m. (60 mins)

9.40 - 10 a.m.

(20 mins)

11 – 11.10 a.m.

11.10 – 11.50 a.m. (40 mins)

## Segment 2 – Show and Tell by Sub-National Value Chain Enablers

#### Moderator – Mark Eddo

## 11.50 a.m. – 12.20 p.m. (30 mins)

This dynamic session offers practical insights into how sub-national governments are tackling the challenges of regional value chain development. It highlights successful policies and initiatives by governors and local leaders that have attracted investment, empowered SMEs, created jobs, and addressed key issues like governance and security.

#### Governors

- Governor Seyi Makinde of Oyo State, Nigeria
- Deputy Governor Flora Mbetsa Chibule of Kilifi County, Kenya

## Segment 3 – Roundtable One

**Moderator – Dr. Joy Kategekwa**, Director, Regional Integration Coordination Office, African Development Bank (AfDB)

#### Catalysing Greater Financing and Investment for RVCs in Africa

This panel explores strategies to bridge the financing gap for Special Economic Zones (SEZs) and Regional Value Chains (RVCs) amid global economic uncertainties. Experts will discuss opportunities for mobilizing funding through private investors, multilateral development banks, and innovative financing mechanisms. The session will also showcase effective de-risking strategies, including public-private partnerships, blended finance, and AfCFTA-driven investment security. Finally, panelists will emphasize Africa's shift beyond cost competitiveness, highlighting skills, technology, infrastructure, and sustainability as key drivers for SEZ success.

#### Panelists

- **Mr. Mohammed Abdul-Razaq**, Senior Vice President and Head, Capital Mobilization and Partnerships, Africa finance Corporation (AFC)
- Ms. Racey Muchilwa, President and Head, Novartis Sub -Saharan Africa
- Ms. Tshepidi Moremong, Chief Operating Officer, Africa50;
- Mr. Nicolas Mudungwe, Executive Director, African Leather and Leather Products Institute (ALLPI)
- Mr. Obaro Osah, Divisional Head, Business Development, Bank of Industry, Nigeria
- **Dr. Manuel Francisco Pedro**, Chairman of the Board of Directors, Luanda Bengo SEZ, Angola

**Followed by** Interactive Panel Discussion; Q&A and Networking; Summary of key takeaways by moderator; Group photograph of panelists



12.20 – 1.20 p.m. (60 mins)

## **Networking Lunch**

#### Segment 4 – Investors Corridor

Moderator - Mr. Mark Eddo

## *The Role of Multilateral Partners in Fostering Regional Value Chain Development in Africa*

With Africa's industrialization at a turning point, multilateral cooperation offers a unique opportunity to accelerate regional value chain development. Through targeted investments, knowledge exchange, and infrastructure expansion, this panel will provide an evidence-based roadmap for driving Africa's economic transformation. The discussions will equip stakeholders with practical insights and actionable strategies to harness the continent's vast economic potential, fostering inclusive, sustainable, and globally competitive value chains that position Africa as a key player in the global economy. The U.S. Chamber of Commerce will discuss strategies beyond AGOA to deepen U.S. participation in Africa's value chains, while the Trade and Development Bank will outline innovative financing solutions to bridge investment gaps and catalyse regional industrial growth. The Asian Infrastructure Investment Bank will highlight approaches to boost investment-ready projects across the continent. The European Union will focus on the Global Gateway initiative, and representation from Arab and Gulf States will examine emerging opportunities in Arab-Africa economic corridors. This discussion will offer actionable insights on leveraging multilateral partnerships to drive sustainable development and economic transformation in Africa.

#### Panelists

- Mr. Admassu Tadesse, Trade and Development Bank (TDB) Group President and Managing Director
- Mr. Walid Hareb Alfalahi, CEO, UAE Trade Center
- Ms. Kendra LeAnn Gaither, President, U.S.-Africa Business Center, U.S. Chamber of Commerce
- Mr. Tione Mtalimanja, Senior Investment Officer, Public Sector Clients Department, Region 1 (PSC1) Asian Infrastructure Investment Bank (AIIB)



2.20 – 2.50 p.m. (30 mins)

1.20 – 2.20 p.m.

(60 mins)

## Segment 5 – Roundtable Two

**Moderated by Ms. Zuzana Schwidrowski,** Director, Macroeconomics, Finance and Governance Division (MFGD), ECA

#### Achieving Sustainability and Standards Compliance: Unlocking African Value Chains for Local and Global Markets

This session delves into the challenges and opportunities of aligning African industries with international standards in ESG, traceability, and quality critical for access to global markets and financing. Panelists will explore how harmonized African standards can enhance competitiveness, streamline compliance, and address quality infrastructure gaps. The discussion will also highlight technological innovations, including blockchain for supply chain transparency, AI for quality control, and green technologies for sustainability, to drive efficiency and global market readiness in the leather, minerals, pharmaceuticals, and agriculture sectors.

#### Panelists:

- Amb. Albert Mudenda Muchanga, Commissioner for Economic Development, Trade, Tourism, Industry and Minerals (ETTIM), African Union Commission (AUC)
- **Dr. Debo Akande** Director, Private Sector Partnerships, International Institute of Tropical Agriculture (IITA)
- **Dr. Hermogène Nsengimana**, Secretary General, African Organisation for Standardisation (ARSO)
- Ms. Serah Makka, Executive Director of ONE Campaign in Africa;
- **Dr. Hervé Lado**, Africa Head, Africa Regional Hub, United Nations Global Compact
- Dr. Sylvia Vito, Africa Head, Eva Pharma

**Followed by** Interactive Panel Discussion; Q&A and Networking; Summary of key takeaways by moderator; Group photograph of panelists

3.50	-4	p.m.

4 – 4.30 p.m. (30 mins) Video recording from Director of the United Nations Office for South-South Cooperation (UNOSSC) **Ms. Dima Al-Khatib.** 

# RVC exhibition, health break and speed networking

Exhibition featuring core and support RVC stakeholder and actors in Africa. Mainly - livestock, agriparks, pharmaceuticals, and investors/financiers.



2.50 – 3.50 p.m. (60 mins)

## Segment 6 – Roundtable Three

**Moderated by Mr. Steven Karingi,** Director, Regional Integration and Trade Division, ECA

#### Technological Transformation and Innovation in Africa's Livestock, Pharmaceuticals, and Agri-Parks

This session explores how technology is transforming SEZs and regional value chains in livestock, pharmaceuticals, and agri-parks. Experts will discuss digital tools, automation, and AI for efficiency, along with innovations in logistics, blockchain, and cold chain solutions. The panel will also examine Africa's critical minerals for green industrialization, SME access to technology, and the importance of upskilling and innovation ecosystems within SEZs.

#### **Panelists:**

- Amb. Leo Vinovezky, Director for Economic Affairs, Israel Ministry of Foreign Affairs, and Ambassador-designate of Israel to Republic of Angola, DRC, Mozambique and Sao Tome and Principe
- **Dr. Raji Tajudeen**, Deputy Director General and Head, Division of Public Health Institutes and Research, Africa Centres for Disease Control and Prevention (Africa-CDC)
- Ms. Aissatou Diallo, Chief of the Office for Africa, International Trade Centre (ITC)
- Prof. Paul Lalvani, Founder and Director, Empower School of Health
- Mr. Eivind Fjeldstad, Director Advocacy and Program Development, Laerdal Global Health
- **Dr. Papa Thiam**, Coordinator, Products & Markets Development, Value Chains Development Integrated Agro-Poles Industries Multipurpose Parks

**Followed by** Interactive Panel Discussion; Q&A and Networking; Summary of key takeaways by moderator; Group photograph of panelists

### **Closing take-aways**

#### Moderator – Mr. Mark Eddo

**Closing remarks by Mrs. Fatima Farouk Elsheikh**, Secretary General of the Arab Bank for Economic Development in Africa (BADEA)

**Closing remarks by Mr. Claver Gatete**, Executive Secretary, Economic Commission for Africa and UN Under-Secretary General

### Reception



4.30 – 5.30 p.m. (60 mins)

5.30 – 5.50 p.m. (20 mins)

From 6 p.m.

